MAUDE Adverse Event Report: ST. JUDE MEDICAL FLEXABILITY ABLATION CATHETER, SENSOR ENABLED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ST. JUDE MEDICAL FLEXABILITY ABLATION CATHETER, SENSOR ENABLED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number A-FASE-D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 03/05/2021
Type of Reportable Event Serious Injury
Event or Problem Description
During a redo pulmonary vein isolation and left atrial tachycardia procedure in the left atrium, a pericardial effusion occurred.During the procedure, the catheter made a crackling noise while bending and stretching.Because radio frequency ablation could be applied without any restriction, the catheter was not replaced and ablation was completed successfully with this catheter.At the end of the procedure, the patient became hypotensive and an ultrasound revealed a pericardial effusion.A pericardiocentesis was performed to stabilize the patient.There were no performance issues with the device.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported perforation remains unknown.Per the ifu, vascular perforation is an inherent risk of any electrode placement.
 
Additional Manufacturer Narrative
Additional information: b5, d10.
 
Event or Problem Description
Related manufacturing ref: (b)(4).
 
Additional Manufacturer Narrative
One quadripolar, uni-directional, curve d, flexibility sensor enabled ablation catheter was received for evaluation.The catheter deflected when actuating the steering mechanism and the curve dimensions met specifications.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported effusion remains unknown.Per the ifu, vascular perforation is an inherent risk of any electrode placement.

Brand Name
FLEXABILITY ABLATION CATHETER, SENSOR ENABLED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key11477832
Report Number3008452825-2021-00150
Device Sequence Number14271946
Product Code OAD
UDI-Device Identifier05415067020031
UDI-Public05415067020031
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P110016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberA-FASE-D
Device Catalogue NumberA-FASE-D
Device Lot Number7633340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer03/05/2021
03/19/2021
04/23/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date03/18/2021
03/19/2021
04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRK TRANSSEPTAL NEEDLE
Outcome Attributed to Adverse Event Required Intervention;